MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Defective Device (2588); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary preloaded double bend stent was used in the hepatic hilum for biliay drainage during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the guide catheter broke when the stent was being deployed.The procedure was completed with another advanix biliary preloaded stent.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h11: a naviflex delivery system was received for analysis; the advanix stent was not returned.Visual inspection found that the pull wire was twisted, and the pull wire cap was detached and was not returned.The guide catheter was detached.Microscopic inspection found that the push catheter suture hole was torn.No other problems were noted with the delivery system.Product analysis confirmed the reported event of catheter-guide break.However, the reported event of stent failure to deploy could not be confirmed because the stent was not returned.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient during the attempted deployment.However, the ifu states: "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." the investigation concluded that the reported events were due to procedural factors.The stent was most likely not deployed due to the manipulation and/or technique used by the physician, resulting in excessive force used causing the guide catheter break and the additional observed damages on the delivery system.Therefore, taking all available information into consideration, the overall root cause of the reported events is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary preloaded double bend stent was used in the hepatic hilum for biliary drainage during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the guide catheter broke when the stent was being deployed.The procedure was completed with another advanix biliary preloaded stent.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21225654
Report Number3005099803-2025-00127
Device Sequence Number12652038
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public(01)08714729787433(17)260917(10)34899283
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Model NumberM00534340
Device Catalogue NumberM00534340
Device Lot Number0034899283
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown